Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 149, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 1995, 12:22 AM EDT for Davie County, Rowan County, North Carolina. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1995, 12:22 AM EDT (04:22 UTC)
- Expired
- Jun 27, 1995, 1:30 AM EDT
- In force
- 68 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Davie County, NC, Rowan County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 270423 RRA SVRGSO NCC059-159-270530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 1222 AM EDT TUE JUN 27 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NORTH CAROLINA ...DAVIE COUNTY...ROWAN COUNTY AT 1215 AM EDT DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS IN DAVIE AND ROWAN COUNTIES. THIS STORM HAS PRODUCED DAMAGING WINDS IN ROWAN AND IREDELL COUNTIES. TREES HAVE BEEN REPORTED ACROSS ROADS IN BOTH COUNTIES. THIS STORM IS MOVING SLOWLY EAST ABOUT 10 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. RWN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:52 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 8:52 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 850 PM EDT MON JUN 26 1995 DISCUSSION... HAVE LITTLE TO OFFER TNT FOR UPDTS. KFCX RADAR SHOWS MOST PCPN OVR PIEDMONT AREA AND NW NC MTNS. VIL JUMPED TO 57 OVR WILKES CNTY...BUT THINK THAT THIS IS EXCEPTION. HVY RAF IS PROBLEM. PREFER TO KEEP MNTN OF HVY RAF IN TNT. DESROSIERS
In the hours before
Local storm report, Jun 26, 9:38 PM EDT, 2 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT SUN JUN 25 1995
DATE/TIME COUNTY/CITY EVENT
850 PM WILKES NC TREES DOWNED ON HIGHWAY
J 16. ALSO...WATER REPORTED
TO A DEPTH OF 2 FEET ON
THE ROAD.
DSDLocal storm report, Jun 27, 12:00 AM EDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 AM EDT TUE JUN 27 1995
DATE/TIME COUNTY/CITY EVENT
1135 PM BLUE SPRINGS RUN IN SHERIFF REPORTS
SE ALLEGHANY, VA SEVERAL CREEKS
CAME UP OUT OF THEIR
BANKS VERY QUICKLY
BLOCKING LOCAL ROADS.
THE TOWN IS AT THE
JUNCTION OF RTES 18 AND
618.
DSD
Local storm report, Jun 27, 12:01 AM EDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 AM EDT TUE JUN 27 1995
DATE/TIME COUNTY/CITY EVENT
1135 PM BLUE SPRINGS RUN IN SHERIFF REPORTS
SE ALLEGHANY, VA SEVERAL CREEKS
CAME UP OUT OF THEIR
BANKS VERY QUICKLY
BLOCKING LOCAL ROADS.
THE TOWN IS AT THE
JUNCTION OF RTES 18 AND
618.
DSDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:37 PM EDT | Flash Flood Warning | RNK | Wilkes | 3 hr |
| Jun 26, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 60 min |
| Jun 26, 9:19 PM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
| Jun 26, 11:28 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 62 min |
| Jun 26, 11:31 PM EDT | Flash Flood Warning | RNK | Wilkes, Yadkin | 119 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.